Alert archive / Arizona / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Sep 7, 2014, 8:37 PM MST for 6 counties in Arizona. It took effect at Sep 8, 2014, 8:31 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2014, 8:37 PM MST (03:37 UTC)
- In effect from
- Sep 8, 2014, 8:31 AM MST
- Expired
- Sep 8, 2014, 5:33 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2296 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024 WGUS65 KTWC 080337 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 837 PM MST SUN SEP 7 2014 ...HEAVY RAIN POSSIBLE MONDAY... .WITH LIMITED STORM COVERAGE...THE SUNDAY NIGHT INTO EARLY MONDAY MORNING PORTION OF THE FLASH FLOOD WATCH HAS BEEN CANCELED. ABUNDANT MOISTURE IS STILL EXPECTED TO INCREASE THE RISK OF HEAVY RAIN MONDAY...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY EVENING. AZZ501>515-081145- /O.CAN.KTWC.FF.A.0006.000000T0000Z-140909T0700Z/ /O.NEW.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 837 PM MST SUN SEP 7 2014 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * FROM LATE MONDAY MORNING THROUGH MONDAY EVENING * ELEVATED TROPICAL MOISTURE IS EXPECTED TO INCREASE THE COVERAGE AND INTENSITY OF THUNDERSTORMS MONDAY. * RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON BY LATE MONDAY EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
4 follow-up statements
911 WGUS65 KTWC 081040 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 340 AM MST MON SEP 8 2014 ...HEAVY RAIN POSSIBLE TODAY... .ABUNDANT MOISTURE IS STILL EXPECTED TO INCREASE THE RISK OF HEAVY RAIN TODAY...SO THE FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH ALL OF THIS EVENING. AZZ501>515-082300- /O.CON.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW... MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS... MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 340 AM MST MON SEP 8 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM MST THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * FROM 10 AM MST THIS MORNING THROUGH THIS EVENING. * ELEVATED TROPICAL MOISTURE IS EXPECTED TO INCREASE THE COVERAGE AND INTENSITY OF THUNDERSTORMS TODAY. * RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
820 WGUS65 KTWC 081531 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 831 AM MST MON SEP 8 2014 ...HEAVY RAIN POSSIBLE TODAY... .MOISTURE HAS INCREASED THIS MORNING THUS INCREASING THE RISK OF HEAVY RAIN TODAY FOR MOST OF SOUTHEAST ARIZONA. AZZ501-081645- /O.CAN.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY- INCLUDING THE CITY OF...AJO 831 AM MST MON SEP 8 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. $$ AZZ502>507-513>515-082345- /O.EXT.KTWC.FF.A.0007.140908T1531Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON... GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE...SIERRA VISTA...BENSON...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 831 AM MST MON SEP 8 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER SAN PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. * THROUGH THIS EVENING * ELEVATED TROPICAL MOISTURE HAS INCREASED THIS MORNING FOR AN INCREASE IN AREAL COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS TODAY. * RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ AZZ508>512-082345- /O.CON.KTWC.FF.A.0007.140908T1700Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- INCLUDING THE CITIES OF...WILLCOX...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM 831 AM MST MON SEP 8 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CHIRICAHUA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH THIS EVENING * ELEVATED TROPICAL MOISTURE HAS INCREASED THIS MORNING FOR AN INCREASE IN AREAL COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS TODAY. * RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
510 WGUS65 KTWC 082155 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST MON SEP 8 2014 ...HEAVY RAIN THIS EVENING EAST OF TUCSON... AZZ502>506-514-515-082300- /O.CAN.KTWC.FF.A.0007.000000T0000Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-CATALINA AND RINCON MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON... GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE...MOUNT LEMMON...SUMMERHAVEN 255 PM MST MON SEP 8 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHEAST PINAL...CENTRAL AND EASTERN PIMA AND SANTA CRUZ COUNTIES HAS BEEN CANCELLED AS HEAVY RAIN HAS ENDED. HOWEVER RUNOFF FROM THE EARLIER HEAVY RAIN WILL CONTINUE THROUGH THIS EVENING. $$ AZZ507>513-090600- /O.CON.KTWC.FF.A.0007.000000T0000Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS 255 PM MST MON SEP 8 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL MIDNIGHT MST TONIGHT * DEEP TROPICAL MOISTURE WILL BRING HEAVY SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA THIS EVENING. * RAINFALL TOTALS DURING THIS EVENT ARE EXPECTED TO BE HIGHLY VARIABLE FROM ONE LOCATION TO ANOTHER. HOWEVER...STORM TOTAL AMOUNTS RANGING FROM .75 TO 1.5 INCHES SHOULD BE FAIRLY COMMON BY LATE THIS EVENING. ISOLATED TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE...BUT TRYING TO DETERMINE WHICH LOCATIONS ACROSS SOUTHEAST ARIZONA WILL SEE THESE AMOUNTS WILL BE DIFFICULT. AS A RESULT OF THE HEAVY RAIN...EXPECT PONDING OF WATER IN LOW LYING AREAS...AS WELL AS SWOLLEN WASHES DURING THIS TIME FRAME. HEAVY RAIN OVER CITIES...SUCH AS TUCSON...COULD RESULT IN RUNOFF CONCERNS WITH ROAD CLOSURES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
261 WGUS65 KTWC 090033 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 533 PM MST MON SEP 8 2014 AZZ507>513-090145- /O.CAN.KTWC.FF.A.0007.000000T0000Z-140909T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS 533 PM MST MON SEP 8 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A GRAHAM...GREENLEE AND COCHISE COUNTIES HAS BEEN CANCELLED AS HEAVY RAIN HAS ENDED. RUNOFF FROM EARLIER MODERATE TO HEAVY RAIN WILL CONTINUE INTO THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 2:30 PM MST, 6 hours 7 minutes earlier.
Area forecast discussion, Sep 7, 2:30 PM MST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SUN SEP 7 2014 .SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE MOVING ACROSS SOUTHEAST ARIZONA THROUGH MONDAY NIGHT. SOME OF THESE STORMS WILL HAVE HEAVY RAIN. MOISTURE WILL BEGIN TO DIMINISH ON WESTERLY FLOW TUESDAY ONWARD FOR A BRIEF DRY PERIOD FROM LATE WEDNESDAY THROUGH LATE THURSDAY WITH AFTERNOON TEMPERATURES RISING BACK TO NORMAL LEVELS DURING THAT TIME. LOW END RAIN CHANCES WILL RETURN LATE NEXT WEEK AND INTO THE WEEKEND...BUT MAINLY EAST OF TUCSON. && .DISCUSSION...PRECIPITABLE WATER VALUES STILL RISING SLOWLY ESPECIALLY FROM TUCSON WEST. HOWEVER STORM ACTIVITY WAS VERY SLOW TO GET GOING. THOSE THAT HAVE DEVELOPED ARE VERY EFFICIENT RAIN PRODUCERS. MAIN FOCUS FOR HEAVY RAIN THIS EVENING WILL BE FROM TUCSON S AND W. WITH THE PRECIPITABLE WATER VALUES RUNNING 2 STANDARD DEVIATIONS ABOVE NORMAL...AREAS OF HEAVY RAIN WILL BE MOVING ACROSS SE AZ LATER TONIGHT INTO MONDAY EVENING. THUS WILL MAINTAIN THE FLASH FLOOD WHICH GOES INTO EFFECT THIS AFTERNOON THROUGH MONDAY NIGHT. PACIFIC UPPER TROF WILL MOVE INTO WESTERN ARIZONA LATE TUESDAY AND ACROSS THE STATE ON WEDNESDAY. THIS WILL PICK UP LEFT OVER REMNANT MID-LEVEL MOISTURE ASSOCIATED WITH NORBERT. CONDITIONS DRYING OUT WEDNESDAY THROUGH FRIDAY. HOWEVER ENOUGH RESIDUAL MOISTURE WILL BE AROUND FOR A SLIGHT CHANCE OF MAINLY HIGHER TERRAIN STORMS. BELOW NORMAL HIGH TEMPERATURES WILL CONTINUE THROUGH MID-WEEK THEN SLOWLY RISE TO SLIGHT ABOVE NORMAL BY THE END OF THE WEEK. NEXT WEEKEND...INCREASING SELY FLOW ALOFT WITH UPPER HIGH OVER TEXAS WILL BRING MOISTURE BACK INTO THE REGION. MODELS INDICATING ANOTHER TROPICAL SYSTEM IS POSSIBLE NEAR SRN BAJA NEXT SUNDAY OR MONDAY. && .AVIATION...VALID THRU 08/23Z SCT-NUMEROUS SHRA/TSRA DEVELOPING AND CONTINUING THRU 08/06Z...THEN ISOLD-SCT -SHRA/-TSRA TIL 08/14Z. SCT-NUMEROUS SHRA/TSRA EXPECTED AGAIN ON MONDAY. CLOUD HEIGHTS/CEILINGS AT 5-8K FT AGL...EXCEPT MVFR CEILINGS/VSBYS WITH THE STRONGER TSRA. SURFACE WIND EAST/SOUTHEAST AT 10-15 KTS WITH SOME GUSTS AROUND 20 KNOTS THRU 08/02Z...THEN SURFACE WIND LESS THAN 10 KTS. EXPECT GUSTY OUTFLOW WINDS IN THE VICINITY OF THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DEEP MOISTURE ACROSS THE REGION WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. THESE STORMS WILL BE HEAVY RAIN PRODUCERS WITH THE POTENTIAL FOR FLOODING PROBLEMS. EAST TO SOUTHEAST WINDS OF 10-15 MPH WITH SOME GUSTS TO AROUND 20 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS TONIGHT. OTHERWISE 20-FOOT WINDS WILL GENERALLY BE LIGHT AND TERRAIN DRIVEN...EXCEPT FOR STRONG GUSTY OUTFLOWS ASSOCIATED WITH THUNDERSTORMS. THE DEEP MOISTURE OVER THE REGION WILL BEGIN TO DIMINISH ON TUESDAY ONWARD THROUGH THE LATTER PART OF NEXT WEEK... RESULTING IN A DECREASING THREAT OF CONVECTION ACROSS THE AREA. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THROUGH MONDAY EVENING FOR AZZ501>515. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Sep 8, 7:31 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Sep 8, 8:47 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 8, 8:58 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 9:05 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 8, 9:25 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 110 min |
| Sep 8, 9:27 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 10:06 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Sep 8, 11:00 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Sep 8, 12:11 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 8, 1:18 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Sep 8, 1:40 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 2:45 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Sep 8, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 8, 3:13 PM MST | Areal Flood Advisory | TWC | Greenlee | 3 hr |
| Sep 8, 3:27 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.